Texas, 2006Damaging Wind in Texas, June 11, 2006
June 11, 2006 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 11, 2:58 PM CST, 47 minutes earlier.
Area forecast discussion, Jun 11, 2:58 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT SUN JUN 11 2006
.SHORT TERM...
COLD FRONT HAS REMAINED NEARLY STATIONARY FROM NEAR SUNDOWN TO
LUBBOCK TO THE NORTHERN ROLLING PLAINS THIS AFTERNOON WITH HIGH
BASED CONVECTION DEVELOPING ALONG AND JUST NORTH OF IT. GUSTY WINDS
WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING AS INTERACTIONS
FROM OUTFLOW BOUNDARIES AND CONVERGENCE ALONG THE FRONT GENERATE
ADDITIONAL THUNDERSTORMS. GUSTS AROUND 50 MPH MAY BE POSSIBLE.
WE STILL MAY SEE RECORD HIGH TEMPERATURES BY EARLY THIS EVENING.
TODAYS RECORD HIGH AT LBB IS 105 SET IN 1934. LOWS TONIGHT WILL
HINGE ON HOW FAST THE CONVECTIVE DEBRIS CAN DISSIPATE. DID HOWEVER
GO A BIT COOLER THAN LAST NIGHT ACROSS THE CWA. HIGHS TOMORROW MAY
BE A COUPLE DEGREES COOLER WITH THE SOUTHEASTERLY WIND FLOW.
UNFORTUNATELY THAT WILL STILL KEEP MOST LOCATIONS 5 TO 10 DEGREES
ABOVE THE TYPICAL HIGH OF 90 DEGREES.
.LONG TERM...
UPPER RIDGE WILL AMPLIFY OVER THE SOUTH PLAINS THROUGH THE MIDDLE
OF THE WEEK. RISING HEIGHTS COMBINED WITH SOUTH TO SOUTHWEST FLOW
WILL YIELD VERY HOT TEMPERATURES IN THE UPPER 90S TO LOWER 100S.
HAVE TRENDED TOWARD THE WARMER GUIDANCE THROUGH THE MIDDLE OF THE
WEEK. ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING HOURS BUT DID LEAVE POPS BELOW MENTION.
GFS MODEL CONTINUES TO INDICATE A GRADUAL BUT TEMPORARY BREAKDOWN
OF THE STOUT UPPER RIDGE BY THURSDAY. WEST TO SOUTHWEST FLOW ALOFT
COUPLED WITH WEAK DISTURBANCES PASSING IN THE UPPER FLOW MAY BE
ENOUGH FOR THUNDERSTORMS TO FIRE ALONG AND EAST OF THE SURFACE
PRESSURE TROUGH DURING THE AFTERNOON/EVENING THURSDAY THROUGH
NEXT SUNDAY. HAVE EXPANDED SLIGHT CHANCE POPS IN BOTH COVERAGE AND
PERCENTAGE THROUGH THIS PERIOD. MOISTURE DOES NOT LOOK PLENTIFUL
SO NOT EXPECTING ANY ORGANIZED CONVECTION. DAYTIME MAXIMA SHOULD
STAY ABOVE NORMAL EVEN WITH THE RIDGE BREAKING DOWN. SOUTHWEST
FLOW WILL AID IN DOWNSLOPE WARMING THROUGH THE THURSDAY THROUGH
SUNDAY PERIOD. DID STAY BELOW GUIDANCE A NOTCH.
UPPER RIDGE MAY RE-STRENGTHEN LATE NEXT WEEKEND WITH HOT AND
MAINLY DRY CONDITIONS PERSISTING. ONLY MINOR CHANGES MADE
TODAY...MAINLY TO TEMPS...SKY...POP AND WEATHER GRIDS. KW
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 62 94 64 97 / 10 10 10 10
TULIA 64 95 67 97 / 10 10 10 10
PLAINVIEW 64 97 67 97 / 20 10 10 10
LEVELLAND 64 97 70 98 / 30 10 10 10
LUBBOCK 67 98 70 99 / 30 10 10 10
BROWNFIELD 66 99 70 99 / 30 10 10 10
CHILDRESS 66 100 69 101 / 20 10 10 10
SPUR 68 99 73 98 / 30 10 10 10
ASPERMONT 67 100 72 101 / 10 10 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/17
Hazardous weather outlook, Jun 11, 10:22 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 AM CDT SUN JUN 11 2006
TXZ021>044-121630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1122 AM CDT SUN JUN 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Crosby
- When
- June 11, 3:45 PM CST
- Where
- Crosby County, 1 mi SE of Ralls
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.667, -101.367
An isolated severe thunderstorm produced 60 MPH wind gusts as measured by the West Texas Mesonet site near Ralls. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 11, 20061 death · 0.75 in hail · 3 events
- Damaging Wind and Lightning Strike in South Carolina, June 11 to 12, 2006$1.6 million · 65 kt wind · 2 events
- Hail in Nebraska, June 11, 2006$750,000 · 1.75 in hail · 1 event
- Lightning Strikes in North Carolina, June 11, 2006$221,000 · 3 events
- Lightning Strike in North Carolina, June 11, 2006$150,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$100,000 · 60 kt wind · 1 event
- Lightning Strike in Indiana, June 11, 2006$50,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Nebraska, June 11, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, June 11, 2006$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 11, 2006$30,000 · 52 kt wind · 3 events
- Damaging Wind in Virginia, June 11, 2006$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515548.